Ask an expert
Question

20 Oct 2009

PROBIOTICS
IS IT POSSIBLE THAT USING PROBIOTICS COULD CAUSE SEVERE BLOATING? I TRIED THESE FOR A MONTH AND FOUND
MYSELF TERRIBLE BLOATED AND UNCOMFORTABLE?
Answer 382 views
Expert
Probiotics expert
Probiotics Expert

01 Jan 0001

Dear Linda

There are a number of probiotics on the market, all with different quality standards, indications and effectiveness. Your bloating reaction could have been caused by something else that coincided with you taking the probiotic, but it is possible that the probiotic you tried caused you to feel bloated, although often probiotics are used to decrease bloating. I would recommend that you try another strain of probiotic (depending on the reason you want to use it).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9472 votes
No
68% - 20285 votes
Vote